Library Header Image
LSE Research Online LSE Library Services

Identities for homogeneous utility functions

Espinoza, Miguel and Prada, J.D. (2012) Identities for homogeneous utility functions. Diw Economics Bulletin, 32 (3). pp. 2026-2034. ISSN 1545-2921

Full text not available from this repository.


Using a homogeneous and continuous utility function to represent a household's preferences, we show explicit algebraic ways to go from the indirect utility function to the expenditure function and from the Marshallian demand to the Hicksian demand and vice versa, without the need of any other function. This greatly simplifies the integrability problem, avoiding the use of differential equations. In order to get this result, we prove explicit identities between most of the different objects that arise from the utility maximization and the expenditure minimization problems.

Item Type: Article
Official URL:
Additional Information: © 2012 German Institute for Economic Research
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
Date Deposited: 25 Feb 2013 12:54
Last Modified: 20 Feb 2021 04:53

Actions (login required)

View Item View Item